Hail, Bottineau
- When
- June 3, 3:20 PM CST to 3:23 PM CST
- Where
- Bottineau County, 5.35 mi SE of Souris
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 48.870, -100.580
Scattered thunderstorms developed during the afternoon hours over northwest and north central North Dakota. One storm produced nickel size hail over Bottineau County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Scattered thunderstorms developed during the afternoon hours over northwest and north central North Dakota. One storm produced nickel size hail over Bottineau County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 3, 2:26 PM CST, 54 minutes earlier.
Area Forecast Discussion National Weather Service Bismarck ND 326 PM CDT Mon Jun 3 2019 .SHORT TERM...(This evening through Tuesday) Issued at 222 PM CDT Mon Jun 3 2019 Convection initiating along/near the warm frontal boundary in northwest North Dakota at this time (230 PM CDT), and CAM models seem to have a reasonable handle on the short term features with convective elements across the northwest and north central initially. Current trends suggest convection will continue across western North Dakota in the vicinity of the warm front, but with weak shear expect short lived cells. The HREF 4-hr Max Updraft Helicity features short tracks across the southwest, where a marginal threat exists. Feel this is still the best location for getting a few reports of large hail later this afternoon and evening. On Tuesday, the cold front will move through the region leaving the best cape east of the region. CAM models are fairly consistent in regenerating convection east of the region. .LONG TERM...(Tuesday night through Monday) Issued at 222 PM CDT Mon Jun 3 2019 The extended forecast will be initially warm as an h500 ridge remains over the Northern Plains Wednesday and Thursday. The weekend begins to look more active as an h500 low over the northwest US moves inland, then north into Canada by Sunday and Monday. Highs will be in the 80s Wednesday through Friday then in the 70s over the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1231 PM CDT Mon Jun 3 2019 A trough of low pressure across southern Canada will be the focus for widely scattered thunderstorms as it moves east through teh region. VFR is expected. Timing of the thunderstorms is too uncertain to include in TAFS, but convection should occur mainly between 22-06z && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA LONG TERM...WAA AVIATION...WAA
Hazardous Weather Outlook National Weather Service Bismarck ND 331 PM CDT Mon Jun 3 2019 NDZ001>005-009>013-017>023-025-035>037-046>048-050-051-042045- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh- Dickey- 331 PM CDT Mon Jun 3 2019 /231 PM MDT Mon Jun 3 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected over the western half of North Dakota this afternoon and early evening. A few of these storms could be strong to severe with the main threats being large hail up to quarter size and damaging winds up to 60 mph. The risk of a few severe thunderstorms is greatest through 9 PM CDT, or 8 PM MDT. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Chances of thunderstorms exist from Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NDZ031>034-040>045-042045- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- 331 PM CDT Mon Jun 3 2019 /231 PM MDT Mon Jun 3 2019/ This Hazardous Weather Outlook is for portions of south central North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The Storm Prediction center has forecast a marginal risk of severe storms across southwestern and south central North Dakota. Scattered thunderstorms are expected over the western half of North Dakota this afternoon and early evening. A few of these storms could be strong to severe with the main threats being large hail up to quarter size and damaging winds up to 60 mph. The risk of a few severe thunderstorms is greatest through 9 PM CDT, or 8 PM MDT. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Chances of thunderstorms exist from Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. waa
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1053 AM CDT MON JUN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 E RHAME 46.24N 103.61W
06/02/2019 M1.25 INCH BOWMAN ND COCORAHS
DELAYED REPORT. COCORAHS REPORT OF HALF
DOLLAR SIZE HAIL THAT LAST 10 MINUTES AND
DENTED CARS. TIME ESTIMATED FROM RADAR.
&&
ZHSpecial Weather Statement National Weather Service Bismarck ND 207 PM CDT Mon Jun 3 2019 NDZ009-017-031945- McKenzie ND-Williams ND- 207 PM CDT Mon Jun 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MCKENZIE AND SOUTHWESTERN WILLIAMS COUNTIES UNTIL 245 PM CDT/145 PM MDT/... At 207 PM CDT/107 PM MDT/, a strong thunderstorm was located near Fort Union Trading Post, or 16 miles north of Sidney, moving east at 10 mph. Half inch hail and wind gusts to 40 mph will be possible with this storm. Locations impacted include... East Fairview, Fort Union Trading Post, Trenton, Cartwright and Fort Buford State Historical Site. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek shelter inside a building or vehicle. && LAT...LON 4808 10404 4816 10385 4787 10375 4785 10404 TIME...MOT...LOC 1907Z 253DEG 8KT 4795 10408 HARGROVE
Special Weather Statement National Weather Service Bismarck ND 241 PM CDT Mon Jun 3 2019 NDZ004-032015- Bottineau ND- 241 PM CDT Mon Jun 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOTTINEAU COUNTY UNTIL 315 PM CDT... At 241 PM CDT, a strong thunderstorm was located near Souris, or 15 miles northwest of Bottineau, moving east at 25 mph. Half inch hail and wind gusts to 40 mph will be possible with this storm. Locations impacted include... Souris, Lake Metigoshe State Park, Carbury and Roth. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek shelter inside a building or vehicle. && LAT...LON 4891 10028 4886 10081 4900 10085 4900 10032 TIME...MOT...LOC 1941Z 255DEG 21KT 4895 10072 MJONES
The Minot AFB radar (KMBX), 57 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2019Every state in 2019This day in weather historyWarnings in North Dakota, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 820885.